MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRS SM FEM STEM 10 X 102MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRS SM FEM STEM 10 X 102MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6485-3-000
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 02/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient complained of leg pain.Xray showed bent or broken femur stem.Revision surgery performed with new stem.
 
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture involving a mrs stem was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this inquiry reports the failure of a distal femoral replacement implant less than one month postoperative due to a periprosthetic fracture with deformity of the proximal femoral stem.I can confirm that this event took place since i was able to view the x-rays of the fracture and the bent stem.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of periprosthetic fracture are multifactorial including surgical technique factors, trauma, and patient factors.Causes of a deformed or bent stem are also multifactorial including surgical technique factors, failure of adequate fixation, trauma, and implant factors." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to periprosthetic fracture of the femur.A review of the provided medical information by a clinical consultant indicated: "this inquiry reports the failure of a distal femoral replacement implant less than one month postoperative due to a periprosthetic fracture with deformity of the proximal femoral stem.I can confirm that this event took place since i was able to view the x-rays of the fracture and the bent stem.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of periprosthetic fracture are multifactorial including surgical technique factors, trauma, and patient factors.Causes of a deformed or bent stem are also multifactorial including surgical technique factors, failure of adequate fixation, trauma, and implant factors." the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, additional pre- and post-operative x-rays and the primary/revision operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
MRS SM FEM STEM 10 X 102MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key13844968
Report Number0002249697-2022-00418
Device Sequence Number4013453
Product Code KRO
UDI-Device Identifier07613327048278
UDI-Public07613327048278
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K040749
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number6485-3-000
Device Catalogue Number64853000
Device Lot Number204534C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer08/09/2022
Initial Report FDA Received Date03/22/2022
Supplement Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age26 YR
Patient SexFemale
Patient Weight88 KG